Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Allergies worsen with REMICADE?


11-15-2013, 09:16 PM   #1
Sunione
 
Sunione's Avatar
 
Join Date: Dec 2012
Location: Torrington, Connecticut

My Support Groups:
Allergies worsen with REMICADE?

Does this sound familiar to others on REMICADE?

The past two months my hay fever type symptoms have been getting increasingly worse. Fall is my worst time for environmental allergies so at first I was not surprised. But they always decrease after a frost and it was in the 20s for several nights recently.

My hay fever symptoms include a runny nose, post nasal drip, sneezing, feeling spacey and sinus congestion. I have mild occasional asthma and it has been hard to get a deep breath lately too. I have been taking Allegra for about three years on a daily basis and I thought it had quit working.

The day after my last REMICADE infusion (last week) I had a sudden feeling of faintness and weakness. I thought it might be a reaction to something I had eaten though I had not consumed anything new and had prepared the food myself. I had to lie down (or fall down) and I took two Benedryl which eventually seemed to help some. I spent the next 30 hours in bed.

I know that I cannot eat gluten due to a sensitivity (not Celiac Disease as far as I know) and have been gluten free for more than four years. Recently I have also eliminated dairy and for a week afterwards the hay fever type symptoms decreased markedly....... Until the latest infusion. I had noticed a lightheaded feeling during the infusion but it was slight and went away before I felt the need to tell the nurses.

Has anyone here found that their allergic reactions (either hay fever or food) have intensified on REMICADE?

This was my 8th infusion. I receive steroids (injected) right before the infusion. Getting the lowest dose every eight weeks.

Suni
__________________
*Diagnosed with Crohn's Colitis
*Currently on REMICADE; 5mg every 8 wks
*Gluten free for past four years
*Severe reaction to Asacol (nearly bled to death)
*A recto-vaginal fistula named
*Plus another fistula that exits somewhere near my urethra

Some other fun conditions:
*Hypothyroidism
*Degenerative disk disease
*Fibromyalgia
*osteoarthritis
*Carpal tunnel
*Bulging disks in neck
*Depression/anxiety
*Incurable sarcasm
12-25-2013, 08:30 PM   #2
jkd1111
 
jkd1111's Avatar
 
Join Date: Jul 2010
Location: Cody, Wyoming

My Support Groups:
Interesting. I never related my hay fever to the Remi infusions. We moved from Redding, CA to Cody WY July 2002. In Redding, I never had hay fever or algeries of any kind. Then the move to the dry high desert and BAM! Hay fever abounds. But I also started taking the Remi shortly after we moved here. Everything you describe, I now have and never had before.

SOOOOO, it is either the change from relatively damp air to dry desert air....or.....the Remi.

Again, interesting.
__________________
Karen
********
Crohnie since 02/1980. Just living one day at a time..that is all we can do with this stuff.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Allergies worsen with REMICADE?
Thread Tools


All times are GMT -5. The time now is 06:38 PM.
Copyright 2006-2017 Crohnsforum.com